MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified proximal/mid left anterior descending artery.A 15 mm x 3.50 mm nc quantum apex balloon catheter was advanced for dilatation.However, during introduction, the part almost close to half way up the shaft was fractured.Only the part of the device was in the patient and the part that broke was still outside the body and was easily pulled.The procedure was completed with a non-boston scientific device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a hypotube separation 49.7cm from the strain relief.The separated ends were ovaled in shape indicating the device was kinked prior to separation.There was contrast in the inflation lumen and the balloon was tightly folded.Product analysis confirmed the reported break as there was separation to the device.
 
Event or Problem Description
It was reported that shaft break occurred.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified proximal/mid left anterior descending artery.A 15mm x 3.50mm nc quantum apex balloon catheter was advanced for dilatation.However, during introduction, the part almost close to half way up the shaft was fractured.Only the part of the device was in the patient and the part that broke was still outside the body and was easily pulled.The procedure was completed with a non-boston scientific device.There were no patient complications reported.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15254867
Report Number2124215-2022-28929
Device Sequence Number6672187
Product Code LOX
UDI-Device Identifier08714729783398
UDI-Public08714729783398
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0029276940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale